Journal article icon

Journal article

Separating invariants and local cohomology

Abstract:

The study of separating invariants is a recent trend in invariant theory. For a finite group acting linearly on a vector space, a separating set is a set of invariants whose elements separate the orbits of G. In some ways, separating sets often exhibit better behavior than generating sets for the ring of invariants. We investigate the least possible cardinality of a separating set for a given G-action. Our main result is a lower bound that generalizes the classical result of Serre that if the...

Expand abstract
Publication status:
Published
Peer review status:
Peer reviewed
Version:
Accepted manuscript

Actions


Access Document


Files:
Publisher copy:
10.1016/j.aim.2014.11.003

Authors


More by this author
Department:
Oxford, MPLS, Mathematical Institute
Jeffries, J More by this author
Publisher:
Elsevier Inc. Publisher's website
Journal:
Advances in Mathematics Journal website
Volume:
270
Pages:
565-581
Publication date:
2014-11-27
Acceptance date:
2014-11-04
DOI:
ISSN:
0001-8708
Pubs id:
pubs:652545
URN:
uri:9beaa11e-0f68-4ce2-bc0a-7d95dab17fdc
UUID:
uuid:9beaa11e-0f68-4ce2-bc0a-7d95dab17fdc
Local pid:
pubs:652545
Keywords:

Terms of use


Metrics



If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP